# SDR 2003F00119

- Difficulty date: December 3, 2002
- Submitted: February 26, 2003
- Operation: Air carrier
- Aircraft: N270KA
- Make and model: Braero HS125700A
- Aircraft serial: NA0307
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 20764010
- Part serial: 533671
- Condition: Burned
- Location: Fan
- Part time: 2,080 hours
- Component: Fan
- Component part number: 13232221
- Stage of operation: TX
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: E, H, D

## Discrepancy

WHEN NR 2 ENG EXPERIENCED SMOKE COMING FROM AFT CABIN AREA.  CREW SHUT DOWN RT ENG & APU, AS WELL AS EVACUATING PASSENGERS & TURNING OFF ALL ELECTRICAL POWER.  IT WAS DETERMINED TO BE COMING FROM AFT BAGGAGE AREA RT BULKHEAD AREA & BLOWN GROUND FAN REIRC.  CB INDICATED POSSIBLE VENTURI FAN MOTOR FAILURE.  INSPECTION OF VENTURI FAN INDEED REVEALED HIGH HEAT AREA.  FAILED COMPONENT WAS ELECTRICALLY ISOLATED & ACFT WAS FLOWN TO HOME BASE IAW APPROVED MEL.  AD 94-11-03 ADDRESSED THIS VERY PROBLEM, IT HAD BEEN ACCOMPLISHED ON THIS ACFT BY COMPLIANCE WITH ALERT S/B 21-A150, VISUAL INSPECTION OF ADJACENT AREA FOR A MINIMUM 1" CLEARANCE OF VENTURE MOTOR & ANY INSULATING MATERIAL, TO PREVENT INGESTED INTO THE MOTOR.
